Alert archive / Montana / High Wind Warnings in 2010

High Wind Warning 14, NWS Great Falls, MT

July 13, 2010

NWS Great Falls, MT issued this high wind warning at Jul 13, 2010, 10:24 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2010, 10:24 AM MDT (16:24 UTC)
Expired
Jul 13, 2010, 9:00 PM MDT
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS75 KTFX 131624
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1024 AM MDT TUE JUL 13 2010

...HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS FOR THIS MORNING AND AFTERNOON...

.STRONG GRADIENT WINDS ASSOCIATED WITH A DEEP UPPER LEVEL WEATHER
SYSTEM IN SOUTHERN CANADA WILL CONTINUE ALONG THE ROCKY MOUNTAIN AND
ADJACENT PLAINS AREAS IN GLACIER AND WESTERN TETON AND PONDERA
COUNTIES. WINDS WILL DECREASE THIS EVENING AND THE CANADIAN SYSTEM
MOVES EASTWARD AND THE PRESSURE GRADIENT WEAKENS.

MTZ009-010-048-140000-
/O.NEW.KTFX.HW.W.0014.100713T1624Z-100714T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
1024 AM MDT TUE JUL 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST-SOUTHWEST WINDS HAVE
  DEVELOPED THIS MORNING AND WILL PERSIST THROUGH THIS AFTERNOON.
  WINDS WILL DECREASE THIS EVENING. HIGH PROFILE VEHICLES SUCH AS
  TRUCKS AND CAMPERS WILL EXPERIENCE STRONG CROSSWINDS ON LOCAL
  ROADS.

* WINDS: SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED WITH
  OCCASIONAL GUSTS OF 55 TO 65 MPH.

* OTHER IMPACTS: FORESTED AREAS MAY EXPERIENCE SOME LIGHT TREE
  DAMAGE FROM THESE WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
991 
WWUS75 KTFX 132354
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
554 PM MDT TUE JUL 13 2010

...HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS UNTIL MID EVENING...

.STRONG GRADIENT WINDS ASSOCIATED WITH A DEEP UPPER LEVEL WEATHER
SYSTEM IN SOUTHERN CANADA WILL CONTINUE ALONG THE ROCKY MOUNTAIN
AND ADJACENT PLAINS AREAS IN GLACIER AND WESTERN TETON AND PONDERA
COUNTIES. WINDS WILL DECREASE LATE THIS EVENING AS THE CANADIAN
SYSTEM MOVES EASTWARD AND THE PRESSURE GRADIENT WEAKENS.

MTZ009-010-048-140300-
/O.EXT.KTFX.HW.W.0014.000000T0000Z-100714T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
554 PM MDT TUE JUL 13 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST-SOUTHWEST WINDS WILL PERSIST
  THROUGH MID EVENING...BUT ARE EXPECTED TO DECREASE BY LATE EVENING.
  HIGH PROFILE VEHICLES SUCH AS TRUCKS AND CAMPERS WILL EXPERIENCE
  STRONG CROSSWINDS ON LOCAL ROADS.

* WINDS: SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED WITH 
  OCCASIONAL GUSTS OF 55 TO 65 MPH.

* OTHER IMPACTS: FORESTED AREAS MAY EXPERIENCE SOME LIGHT TREE 
  DAMAGE FROM THESE WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
088 
WWUS75 KTFX 140253
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 PM MDT TUE JUL 13 2010

MTZ009-010-048-140400-
/O.EXP.KTFX.HW.W.0014.000000T0000Z-100714T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
853 PM MDT TUE JUL 13 2010

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

GUSTY WESTERLY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AND
STRONG WINDS ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 13, 9:45 AM MDT, 39 minutes earlier.

Area forecast discussion, Jul 13, 9:45 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 AM MDT TUE JUL 13 2010

.UPDATE...
CURRENT FORECAST IN VERY GOOD SHAPE...JUST MADE A FEW SLIGHT
ADJUSTMENTS TO MORNING/AFTN WIND GRIDS ALONG THE ROCKY MTN FRONT TO
BETTER MATCH CURRENT OBSERVATIONS.  WINDS REMAIN THE PRIMARY WEATHER
CONCERN TODAY WITH BROAD AREA OF GUSTS OF 30 TO 40 MPH EXPECTED
ALONG THE ROCKY MTN FRONT...THE HILINE...AND THE CENTRAL PLAINS.
WARANAUSKAS

.DISCUSSION...
TODAY THROUGH THURSDAY...A WEATHER SYSTEM CENTERED OVER SOUTHWEST
SASKATCHEWAN EARLY THIS MORNING IS EXPECTED TO MOVE VERY SLOWLY
EAST TODAY. THE FLOW ALOFT NEAR 10000 FEET ABOVE THE GROUND WILL
BE WESTERLY AND STRONG INTO THIS AFTERNOON. THE MAIN FORECAST
PROBLEM FOR THE DAY WILL BE THE THREAT OF HIGH WINDS ALONG THE
NORTHERN EAST SLOPES OF THE ROCKY MOUNTAINS. ONE COMPUTER MODEL
SUGGESTS WINDS WILL REACH HIGH WIND WARNING CRITERIA WHILE OTHER
MODELS ARE WEAKER WITH THE WINDS. HAVE OPTED TO KEEP WINDS A
LITTLE BELOW HIGH WIND WARNING CRITERIA. AS THE FLOW ALOFT TURNS
MORE TO THE NORTHWEST LATE TODAY AND TONIGHT MOISTURE OVER
SOUTHERN CANADA WILL MOVE SOUTH OVER THE NORTHERN ZONES. THIS
MOISTURE WILL CONTINUE INTO WEDNESDAY. THE AIRMASS IS FORECAST TO
BE STABLE SO DO NOT EXPECT MUCH THREAT OF SHOWERS EXCEPT POSSIBLY
OVER NORTH CENTRAL MONTANA AS WELL AS THE MOUNTAINS OF THE ROCKY
MOUNTAIN FRONT. AS THE WEATHER SYSTEM CONTINUES MOVING EAST
WEDNESDAY NIGHT EXPECT A DRY AIRMASS TO MOVE OVER THE AREA. THIS
DRY AIRMASS WILL CONTINUE INTO THURSDAY. INHERITED TEMPERATURE
TREND WHICH HAD COOLER TEMPERATURES TODAY THEN A WARMING TREND
WEDNESDAY AND THURSDAY LOOKS GOOD AND MADE ONLY A FEW MINOR
CHANGES TO TEMPERATURES. BLANK

THURSDAY NIGHT THROUGH WEDNESDAY...MODELS REMAIN IN ROUGH AGREEMENT
WITH EACH OTHER...BUT CONTINUE TO BE PLAGUED WITH CONSISTENCY ISSUES
BETWEEN MODEL RUNS. BOTH THE GFS AND ECMWF MODELS CONTINUE TO KEEP
THE AREA IN A TRANSITION ZONE BETWEEN THE HIGH PRESSURE RIDGE
CENTERED OVER THE DESERT SOUTHWEST AND THE HIGH LATITUDE PROGRESSIVE
PATTERN. THE LATEST RUNS HAVE MOVED US BACK DEEPER INTO THE
PROGRESSIVE PATTERN. THIS WOULD KEEP US COOLER THAN PREVIOUSLY
FORECASTED AND INCREASE CHANCES OF PRECIPITATION. HOWEVER DUE TO THE
MODEL SOLUTIONS CONTINUING TO CHANGE DRAMATICALLY FROM RUN TO RUN
CONFIDENCE REMAINS LOW. FORECASTED TEMPERATURES...ALONG WITH
PRECIPITATION...REMAIN CLOSE TO CLIMATOLOGY IN THE SHORT TERM TO
HELP NEGATE SOME OF THE NOISE CAUSED BY THE TEMPORALLY INCONSISTENT
MODELS. SUK

&&

.AVIATION...
UPDATED 1147Z.
VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. STRONG GUSTY
WINDS WILL DEVELOP AGAIN DURING THE DAYTIME. THE STRONGEST WINDS
WILL BE NEAR THE  NORTHERN ROCKY MOUNTAIN FRONT. PRESSURE GRADIENT
SHOULD DECREASE THROUGH EARLY EVENING...ALONG WITH THE DEVELOPMENT
OF THE NOCTURNAL BOUNDARY LAYER SHOULD KEEP WIND SPEEDS LOWER
OVERNIGHT...HOWEVER THIS WILL NOT SET UP UNTIL AFTER SUNSET AND
GUSTY WINDS WILL REMAIN ACTIVE THROUGH THE DAYLIGHT HOURS. SUK
&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  68  46  77  51 /  10  10  10  10
CTB  66  46  75  49 /  20  20  10   0
HLN  70  48  78  51 /  10  10  10   0
BZN  77  43  77  45 /  10  10   0   0
WEY  71  34  68  36 /   0   0   0   0
DLN  70  39  73  43 /  10  10   0   0
HVR  71  50  77  51 /  20  20  10   0
LWT  67  45  72  48 /  10  10  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BLANK
LONG TERM...SUK
AVIATION...SUK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 4:01 AM MDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
401 AM MDT TUE JUL 13 2010

MTZ009>013-044>051-141015-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
401 AM MDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS 25 TO NEAR 40 MPH ARE LIKELY THIS AFTERNOON. EXPECT
GUSTS OF 45 TO 55 MPH. WINDS WILL GRADUALLY SUBSIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052>055-141015-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
401 AM MDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.